# SDR CA040601004

- Difficulty date: May 20, 2004
- Submitted: November 2, 2004
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 10,314 hours
- Engine: Lyc TIO540C1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Condition: Broken
- Location: Crankshaft
- Component: Engine, Lyc
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: B, A

## Discrepancy

RIGHT ENGINE STOP DURING FLIGHT.  FOUND SPRING PIN OF CRANKSHAFT GEAR BROKEN.  WHEN THE CRANKSHAFT WAS REMOVED, THE CHANKSHAFT BOLT SHEARED AND BROKE EASILY.  THIS BOLT IS SUBJECT TO AD 2002-23-06AND AD 2004-04-25C. THE NEW BOLT KIT WAS REPLACED (MARCH 18, 2003 - REFER TO PURCHASE ORDER 11618) 343.4 HOURS BEFORE THE ENGINE STOP INCIDENT.  THE NEW BOLT KIT P#N 05K19987 WERE SUPPLIED BY AVIALLON PURCHASE ORDER 11600 (01/22/2003)
